Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 302, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2006, 5:15 PM EDT for Hancock County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 4, 2006, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hancock County, TN
The radar
The Knoxville radar (KMRX), 43 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 4, 2:46 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 246 PM EDT TUE JUL 4 2006 .SHORT TERM...(TUE NIGHT AND WED)...UPPER TROUGH AND SURFACE COLD FRONT APPROACH THROUGH THE SHORT TERM PERIOD RESULTING IN SIGNIFICANT INCREASE IN MOISTURE AT ALL LEVELS. POPS HAVE BEEN INCREASED TO CATEGORICAL BY WEDNESDAY AFTERNOON AS LIFT INCREASES WITH FRONTAL PASSAGE. ALSO ANTICIPATE SCATTERED TO NUMEROUS RENEGADE SHOWERS/THUNDERSTORMS IN ADVANCE OF UPPER TROUGH/SURFACE FRONT TONIGHT AND EARLY WEDNESDAY AS MOISTURE CONVERGES BETWEEN RETREATING UPPER RIDGE AND APPROACHING UPPER TROUGH. STORMS WILL HAVE THE POTENTIAL TO BE QUITE STRONG AS WELL AS HEAVY RAIN PRODUCERS AS PW VALUES APPROACH AND EVEN EXCEED TWO INCHES. ANTICIPATE SOMEWHAT COOLER TEMPS WITH EXPECTED INCREASE IN CLOUDS AND INCREASING TREND IN CONVECTIVE ACTIVITY. .LONG TERM...(WED NIGHT THROUGH TUE)...SURFACE COLD FRONT PROJECTED TO SLOWLY SINK SOUTHWARD AS IT PROGRESSES THROUGH THE SOUTHERN APPALACHIANS EARLY IN THE PERIOD. GFS REMAINS SLIGHTLY SLOWER WITH THIS PROCESS AND GIVEN THE TIME OF YEAR...WILL BE FAVORED. SURFACE HIGH PRESSURE BUILDS INTO THE REGION FROM THE UPPER MIDWEST AND WILL BE ACCOMPANIED BY DRIER AND SOMEWHAT COOLER AIR. THESE CONDITIONS ARE EXPECTED TO LAST UNTIL EARLY NEXT WEEK WHEN UPPER RIDGING BECOMES RE-ESTABLISHED OVER MOST OF THE SOUTHERN CONUS. A RETURN TO TYPICAL SUMMER-TYPE WEATHER CONDITIONS CAN BE EXPECTED BY THEN. NO STRONG SIGNAL IN ANY OF THE NCEP...NOGAPS OR CANADIAN ENSEMBLES NOTED TO WARRANT SIGNIFICANT DEVIATION FROM GFS GUIDANCE. THUS GENERALLY STAYED CLOSE TO GFS GUIDANCE VALUES FOR TEMPS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 85 68 83 / 40 70 70 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 83 66 82 / 40 80 70 30 OAK RIDGE, TN 71 82 65 83 / 50 80 70 20 TRI CITIES AIRPORT, TN 68 80 62 80 / 50 90 70 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/LCM
Hazardous weather outlook, Jul 4, 5:02 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT TUE JUL 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EDT (402 AM CDT) TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE THIS AFTERNOON AHEAD OF A FRONTAL BOUNDARY ACROSS THE OHIO VALLEY AND BECOME MORE NUMEROUS THIS EVENING ESPECIALLY ACROSS THE NORTHERN HALF OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. DUE TO THE HEATING OF THE DAY AND INSTABILITY A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND GUSTY WINDS ALONG WITH HEAVY RAINFALL. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAKENING FRONTAL BOUNDARY WILL BE APPROACHING THE AREA EARLY WEDNESDAY AND PROVIDE AN INCREASING CHANCE OF THUNDERSTORMS OVER THE SOUTHERN APPALACHIAN REGION WEDNESDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY AND CONTAIN HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. TD
In the hours before
Special weather statement, Jul 4, 12:59 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1259 PM EDT TUE JUL 4 2006 VAZ006-041800- RUSSELL- 1259 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RUSSELL COUNTY... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAVENPORT....MOVING EAST AT 15 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SOME TREES LIMBS AND OUTDOOR OBJECTS MAY BE BLOWN DOWN. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jul 4, 2:03 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 203 PM EDT TUE JUL 4 2006 TNZ012-035-041900- MORGAN-SCOTT- 203 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT MORGAN AND SCOTT COUNTIES... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF WARTBURG...OR NEAR SUNBRIGHT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN...AND GUSTY WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THE THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Local storm report, Jul 4, 3:35 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
07/04/2006 CAMPBELL TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND LA FOLLETTE. REPORTED
BY DISPATCH.
&&
GRCSpecial weather statement, Jul 4, 3:53 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 353 PM EDT TUE JUL 4 2006 TNZ099-042100- HAMILTON- 353 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT HAMILTON COUNTY NEAR CHATTANOOGA... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKEVIEW....MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHEAST OF CHATTANOOGA BY 405 PM EDT. HARRISON BY 435 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Jul 4, 4:07 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 407 PM EDT TUE JUL 4 2006 TNZ083-084-042100- MEIGS-RHEA- 407 PM EDT TUE JUL 4 2006 ...STRONG THUNDERSTORMS WILL AFFECT MEIGS AND RHEA COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR SPRING CITY AND EVENSVILLE....MOVING NORTHEAST AT 5 TO 10 MPH. THESE STORMS WILL AFFECT SPRING CITY...PEAKLAND...AND GRANDVIEW. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Local storm report, Jul 4, 5:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/04/2006 HAMILTON TN LAW ENFORCEMENT
FROM 400 TO 415 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN IN THE EAST RIDGE AREA. REPORTED BY EMERGENCY
SERVICES DISPATCH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:36 PM EDT | Flash Flood Warning | MRX | Morgan | 114 min |
| Jul 4, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 26 min |
| Jul 4, 3:02 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 28 min |
| Jul 4, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Rhea, Roane | 27 min |
| Jul 4, 5:47 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 28 min |
| Jul 4, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 25 min |
| Jul 4, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 36 min |
| Jul 4, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 62 min |
| Jul 4, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 23 min |
| Jul 4, 6:25 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 65 min |
| Jul 4, 7:12 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 33 min |
| Jul 4, 7:20 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 40 min |
| Jul 4, 2:10 PM EDT | Flash Flood Warning | MRX | Russell | 2 hr |
| Jul 4, 6:32 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 43 min |
| Jul 4, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.